It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Neuropathy Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-04-2007, 05:11 AM   #1
Senior Member
(female)
 
Join Date: Jul 2006
Location: Beacon, NY
Posts: 117
sharonn HB User
Help!

My foot pain is out of control and the 75 mgs. of oxycodone barely helps. Neurontin had a bad effect on me and elavil does help but put weight on. My GP keeps telling me to lose weight but when I cut the elavil out my pain skyrockets and even higher doses of oxy leave me groggy and irritable. I am so frustrated. My dx was sensory neuropathy(of unknown origin) after years of spinal surgeries for L-4/L-5...no hardware but a fusion. My MRI shows another small herniation but the neuro says this bears no relevance to this neuropathy. Where did it come from? 2 years ago I was fine....now I am 30 lbs. heavier and physically dependent on oxycodone and in pain 24/7. My legs hurt as well and I barely eat to control the weight. Tried walking and my foot pain was unbearable. Sorry to sound like a whining baby but all of this is depressing an a bit overwhelming. I was even told to "get off the narcs" by one Dr., insisting that my paon was due to withdrawals! ?????Any input would be greatly appreciated. Thank you...Sharonn

 
Old 10-09-2007, 03:52 PM   #2
Senior Veteran
(male)
 
Join Date: Aug 2007
Location: COLUMBUS, OHIO
Posts: 2,163
brianpain33 HB Userbrianpain33 HB Userbrianpain33 HB User
Re: Help!

Hello Sharron:
I also have foot pain as well which is nerve related. I have permanent nerve damage from neuromas surgeries in my feet. What you may have in your feet could be totally unrelated to your back. You should probably see a podiatrist to get your feet evaluated. You could possibly have neuromas, or plantar faciitis. Have you ever tried Lyrica for the pain. It is specificaly approved to treat nerve pain. It is similar to Neurontin but tends to have less side effects. I was on Neurontin (up to 3600 mgs) and it was really doing anything for me but having terrible side effects. I switched to Lyrica and it helps quite a bit plus I am on the fentanyl patch. You might want to ask your doc about this as well. It could possibly eliminate your need to take the oxycodone. It is a patch that is worn and changed every 2-3 days. It is a very strong narcotic but it gives you a steady dose of pain medicine so you don't get that constant up and down feeling of the oxycodone. That is what I am currently taking plus I am trying to get off Ultram. Ultram is good for controlling nerve pain as well. Hope things start to improve.

Brian

 
Sponsors Lightbulb
   
Old 10-09-2007, 04:53 PM   #3
Senior Member
(female)
 
Join Date: Jul 2006
Location: Beacon, NY
Posts: 117
sharonn HB User
Wink Re: Help!

Thank you so much for the rely...it can be a lonely place when you are in pain. I was on Lyrica and I was spacy on it and gained weight, Going to see a new neuro, next month and hope for a dx. My weight has not made the pain any better and believe me.my self-esteem is no better either. I was a model for 20 years and although I am 51,I could still do it as there is a market for over-40 women in advertising these days.I hate the meds, but I must be functional in order to keep depression at bay.My Dr. will not consider the patch(?) but has no problem with other meds. I have such sensitivities to meds that when I finally hit on something that doesn't make me nauseous I take it. Vicodin was bad and tylenol #3 was a joke. I am sorry for your foot pain. Believe me,I know. After lying in bed at night, getting up even to go to the bathroom is like walking on a bed of nails. Do you have neuropathy as well in the feet. I am not that familiar with neuromas. Sharonn

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Effexor - any help on this drug is appreciated. chesapeake girl Depression 14 02-04-2012 08:38 PM
Compressed vertebrae in wreck, help? Tripwire Spinal Cord Disorders 7 05-22-2010 01:15 AM
Herpes Situation - Please help, I need to know how this happened Daela Herpes 7 04-28-2010 07:55 PM
need help ceeceee Autism Spectrum 8 04-25-2010 02:20 PM
Pain Med Addiction and Suboxone? Help please. holdenbryan Addiction & Recovery 12 04-24-2010 04:09 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



tingles (48), Aussie100 (34), RisingParrot (34), daisymaegrl (33), Ruby8 (27), captinsane1 (25), June89 (22), LasVegasgirl (10), awlright (10), jverive (9)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (856), janewhite1 (823), Titchou (771), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 12:03 PM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!